MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-20
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline flex with shield technology stent distal (tip) end was successfully opened and anchored, and stent deployment was continued, however, the middle segment of the stent became twisted and could not be opened despite repeated adjustments.The stent and phenom 27 microcatheter were withdrawn and replaced with a medtronic products to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, posterior communicating artery segment aneurysm with a max diameter of 3 mm and a 2 mm neck diameter.The landing zone arterial diameter was 4.1 mm distally and 4.2 mm proximally.It was noted the patient's vessel tortuosity was minimal.Vascular access was obtained via the femoral artery.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed blood stasis within the aneurysm.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included lee kai 6f 115 cm intermediate catheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received reporting there was no issue with the phenom 27 microcatheter.The cause of the stent twist and failure to open was not determined.There was no friction or difficulty during delivery or positioning.A continuous saline flush was administered and maintained as indicated in the ifu.There was no damage to the pipeline pushwire or catheter observed.The pipeline had not been placed in a vessel bend when it failed to open.Additional steps or other devices attempted to open the pipeline included retrieve and re-deploy.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-400-20, item:10,lotno:d046404 as found condition: the pipeline flex shield device and the phenom 27 catheter were returned for analysis, inside a sealed biohazard bag, and inside a shipping box.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was in good condition.No bends or kinks were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.The braid¿s middle section was fully open without damage.The phenom 27 catheter tip and marker were examined, and no damage was noted.The catheter body was in good condition.No voids or flashes were found in the catheter hub.No other anomalies were found.Testing/analysis: the phenom 27 catheter total and usable lengths were measured within specification.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub and tip without issues.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at middle¿ report could not be confirmed, as the middle section of the returned pipeline flex shield braid was found to be fully open without damage.However, the cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, the braid being improperly sized to the anatomy, the braid being overstretched during the delivery, or a damaged braid.In this event, the customer reported that the vessel tortuosity was minimal, and the pipeline had not been in a vessel bend, which rules out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, an improperly sized braid to the anatomy, an overstretched braid during delivery, and a damaged braid could have contributed to the reported failure to open.The braid can be damaged due to over-manipulation, re-sheathing more than twice, deployment tech niques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing against resistance.However, the cause of the braid damage could not be determined.The cause of the reported event could not be determined.No complaints were reported regarding the returned phenom 27 catheter.Additionally, during device testing, no issues were encountered, and no damage to the catheter was noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23681217
Report Number2029214-2025-02513
Device Sequence Number18603525
Product Code OUT
UDI-Device Identifier00763000284367
UDI-Public(01)00763000284367(17)280617(10)D046404
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-20
Device Catalogue NumberPED2-400-20
Device Lot NumberD046404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/04/2025
01/16/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date12/26/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown